Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Boils on shoulder and back. Medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I have lots of boils / rashes on my shoulders and in the back area. This has been persistent for years and there is a series of eruptions of such boils. What is the reason for such eruptions and can you pls give me a suitable medication / cream?
Posted Wed, 18 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 39 minutes later

Thanks for posting your query.

Back and shoulder area, just like face are prone to acne and pimples and going by your history it seems that you are suffering from acne.

Acne have a chronic nature and one needs to tackle the existing lesions as well as prevent new lesions from erupting.

Acne can be handled with topical and oral antibiotics and new lesions can be prevented by topical or oral Retinoids depending upon the severity.

Scratching of acne lesions can lead to marks - pigmentation and scarring.

To prevent such unsightly complications, it is needed that you visit a Dermatologist at an earliest and get rid of your long standing problem.

Hope, this answers your query. Please accept my answer in case you have no further queries.

Dr.Rohit Batra

Above answer was peer-reviewed by
Follow-up: Boils on shoulder and back. Medication? 17 hours later
Is there any retinoid that i can start applying / consuming without having to go to a dermatologist?
Answered by Dr. Rohit Batra 2 hours later

Oral retinoids are prescription drugs and can only be prescribed after a complete examination. Additionally, proper counselling needs to be done and the patient should have a normal lipid profile before starting treatment. There are several precautions that need to be taken before starting retinoids and an in-person consultation would be needed for this purpose.

Best Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor